Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Am pregnant. Taking Thyroxine-50. TSH is -2.74 now. Should I continue Thyroxine?

Hello Doctor, I m 2 months pregnant and during my pregnancy blood test doctor asked me to take TSH level test. We tested the level at first week and it showed as -6.09. Hence doctor advised to take Thyroxine-50 tablet. After one week again we performed the test and now the level shows as TSH-2.74, FT3-3.02 and FT4- 1.08. Now my query is whether i need to continue Thyroxine-50 tablet for one more month. If i continue is the TSH level will go down or create any problem in pregnancy. Please advise.. Thanks in advance....Jeeva
Asked On : Wed, 6 Mar 2013
Answers:  1 Views:  73
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
OBGYN 's  Response
Hello Jeeva,
As your TSH level was high at first visit, you need to take the prescribed medication. The levels need to be checked after about 6 weeks of starting treatment for dose adjustment.
Also during pregnancy, many changes occur in body, so you need to check TSH, free T3 and T4 levels in every trimester of pregnancy.
Hope this is helpful.
Dr. Mrs. Sumeet Baheti
Answered: Fri, 8 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor